|Tinnitus and Efavirenz
Oct 13, 2006
i have had tinnitus since March 2006, and audiogram in May showed sensorineural loss of 35 db over left year. I have started taking Combivir (AZT&3TC) and Efavirenz for 16 weeks. But Tinnitus got worse recently. Can it be related to the Med?
Response from Dr. Henry
I have had a few patient whose tinnitus worsened on HIV meds where it ultimately seemed like one of the HIV drugs was partially responsible. Other conditions can also be involved including simply a worsening of the original cause so it can be a challenge to sort out. If I were to rank which of the HIV drugs was involved from my experience I would say 3TC> efavirenz > AZT. In some cases I have substituted out one drug at a time (replacing it with an alternative) and observed for 4+ weeks to see if there was any improvement.KH
Change to Viramune+Combivir
Truvada,abacavir & Kaletra
- What Is The Risk Of Licking Vagina?
- Dry Cough After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Pain In Penis After Having Sex During Period What Are The Chances Of HIV
- Sore On Mouth After Kissing Cut On Lip Worried I Have HIV
- White Bumps After French Kissing Worried I Have HIV
- How Long Does It Take To Find Out If You Have An Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.